Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 12, 2022, 2:20 PM PDT for Nye County, Nevada. It took effect at Jun 13, 2022, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 2:20 PM PDT (21:20 UTC)
- In effect from
- Jun 13, 2022, 11:00 AM PDT
- Expired
- Jun 13, 2022, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4084 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS85 KLKN 122120 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 220 PM PDT Sun Jun 12 2022 ...Dry and Windy across much of Central NV today... NVZ426-131530- /O.NEW.KLKN.FW.W.0002.220613T1800Z-220614T0300Z/ /O.CON.KLKN.FW.W.0001.000000T0000Z-220613T0300Z/ Northern Nye County-Mojave- 220 PM PDT Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM PDT Monday. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
440 WWUS85 KLKN 130251 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 751 PM PDT Sun Jun 12 2022 NVZ426-132100- /O.EXP.KLKN.FW.W.0001.000000T0000Z-220613T0300Z/ /O.CON.KLKN.FW.W.0002.220613T1800Z-220614T0300Z/ Northern Nye County-Mojave- 751 PM PDT Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The red flag warning for today is being allowed to expire at 8pm. However, a red flag warning for Monday is still in effect from 11 am to 8 pm PDT for strong gusty winds and low relative humidity. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
868 WWUS85 KLKN 130930 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 230 AM PDT Mon Jun 13 2022 NVZ426-140300- /O.CON.KLKN.FW.W.0002.220613T1800Z-220614T0300Z/ Northern Nye County-Mojave- 230 AM PDT Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
220 WWUS85 KLKN 131913 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1213 PM PDT Mon Jun 13 2022 NVZ426-140300- /O.CON.KLKN.FW.W.0002.000000T0000Z-220614T0300Z/ Northern Nye County-Mojave- 1213 PM PDT Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
236 WWUS85 KLKN 140238 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 738 PM PDT Mon Jun 13 2022 NVZ426-140345- /O.EXP.KLKN.FW.W.0002.000000T0000Z-220614T0300Z/ Northern Nye County-Mojave- 738 PM PDT Mon Jun 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... Winds are weakening and going below critical thresholds. Red Flag Warning is thus allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 12, 1:09 AM PDT, 13 hours 11 minutes earlier.
Area forecast discussion, Jun 12, 1:09 AM PDT, 13 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 109 AM PDT Sun Jun 12 2022 .SYNOPSIS...There will be widespread strong winds today. Showers, thunderstorms, and cooler temperatures are expected in Northern Nevada while Central Nevada remains dry and warm. Look for cooler weather starting tonight behind a front with brisk northwest winds on Monday. Frost is possible on Monday and Tuesday nights. && .SHORT TERM...Today through Monday A trof will bring to move through Nevada today. This will bring showers and thunderstorms to mainly around I80 and north, though some isolated to scattered showers are possible anywhere north of Hwy 50. Better probabilities for measurable rainfall will be in Humboldt and northern Elko Counties. Strong winds will also be widespread, and Wind Advisories remain in effect as 25 to 35 mph winds gusts up to 55 mph. Some isolated higher gusts are possible in northern Nevada, and SE Elko County, including Wendover, may need to be upgraded to a High Wind Warning later today. Areas of blowing dust can also be expected today. Much drier air will be present in central Nevada, which will create critical Fire Weather conditions. Please see the Fire Weather discussion below for more details. A cooling trend will begin today, with a tight temperature gradient ahead of a cold front which will start to move into northwest NV in the evening. High temperatures will range from the 70's and 80's in northern Nevada to the mid 80's to mid 90's in central Nevada. The cold front will move across the remainder of the state tonight and there will be some lingering isolated showers or maybe even a thunderstorm, mainly in Elko County. Winds will decrease and allow lows to drop into the upper 30's to mid 40's in northern Nevada and the mid 40's to mid 50's in central Nevada counties. The system will have moved east on Monday, though a few wrap around showers are possible in very eastern Nevada. Otherwise, it will be a much cooler and brisk day behind the cold front and highs will only reach into the mid 50's to mid 60's in northern Nevada and the mid 60's through the 70's in central Nevada. Northwest winds will gust to around 35 mph, though could be a bit stronger in places like Tonopah, where a wind advisory may be needed. .LONG TERM...Monday night through next Saturday. Upper level low pressure system will continue to affect portions of northern Nevada late Monday into Tuesday. This will result in isolated showers in the Jarbidge wilderness with light accumulations. Overnight lows Monday are expected to drop into the 30s at many valley locations and a frost advisory is possible Tuesday morning. One last impulse will dive south into the Intermountain West on Tuesday though not much will come of it across northeastern Nevada. Skies will be mostly sunny with highs in the 60s and 70s. Winds will be breezy out of the northwest at 10 to 20 mph with gusts to 30 to 35 mph. It is expected to be another cool night with temperatures in the 30s, which may necessitate another frost advisory. Wednesday through Friday, upper level ridge will build across the central United States, bringing rising heights and temperatures to northern and central Nevada through the period. Highs will be in the 80s on Wednesday, rising into the 80s and 90s on Thursday and Friday. Breezy conditions are possible for Wednesday and Thursday afternoon, but much stronger winds for central Nevada on Friday. A weak storm system may be possible for Saturday with showers and thunderstorms possible. Highs are anticipated to cool into the 80s. && .AVIATION...VFR conditions are expected for the majority of the forecast period. Strong southwest winds will develop out ahead of an approaching cold front with gusts to 30-40 knots during the afternoon. With the strong winds, BLDU remains a possibility with local reductions to VSBY to 4SM, mainly at the northern TAF sites KWMC-KBAM-KEKO. VCTS is also possible across the aforementioned northern sites through the afternoon. && .FIRE WEATHER...Widespread strong westerly winds are expected today as a system moves into Nevada. Showers and isolated to scattered mainly wet thunderstorms in northern Nevada will keep RH at high enough levels to prevent Fire Weather concerns from the strong winds, as PW's are expected to be .75 to .90 inches or so. However, central Nevada will remain dry, and coupled with the winds, will create critical Fire Weather conditions. FW Zone 426 is the only zone where fuels are cured and therefore a Red Flag Warning remains in effect for this zone for today. On Monday, northwest winds will be gusty. Northern Nevada RH remains elevated, though a Red Flag Warning could be necessary once again in FW Zone 426, as RH in the single digits is coupled with the gusty northwest winds in central Nevada. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 8 PM PDT this evening for Humboldt County-Northeastern Nye County-Northern Elko County- Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Red Flag Warning from 11 AM this morning to 8 PM PDT this evening for Northern Nye County-Mojave. && 90/86/86/90
In the hours before
Special weather statement, Jun 12, 12:25 PM PDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Elko NV
1225 PM PDT Sun Jun 12 2022
NVZ030-122000-
Humboldt County NV-
1225 PM PDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of north central
Humboldt County through 100 PM PDT...
At 1225 PM PDT, Doppler radar was tracking a strong thunderstorm near
McDermitt, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McDermitt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4189 11782 4199 11791 4200 11789 4200 11758
TIME...MOT...LOC 1925Z 236DEG 60KT 4203 11766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
99The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jun 12, 1:24 PM PDT | Dust Storm Advisory | LKN | Lander | 21 min |
| Jun 12, 1:46 PM PDT | Dust Storm Advisory | LKN | Humboldt | 59 min |
| Jun 12, 2:17 PM PDT | Frost Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 42 hr |
| Jun 12, 2:17 PM PDT | Wind Advisory | LKN | Elko, Nye, White Pine | 30 hr |
| Jun 12, 2:55 PM PDT | Blowing Dust Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 12 hr |
| Jun 12, 4:32 PM PDT | Special Weather Statement | LKN | 28 min |
Nearby
Red Flag Warnings in Nevada, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.